How to Tell when it is Appropriate to Up the Dose?

What dose of Suboxone do you take? Does your buprenorphine wear off? Do you have opioid withdrawal symptoms?
Post Reply

What should I do?

Raise dose to 4mg (one dose in the morning)
4
100%
Stay at 2mg in the morning
0
No votes
take amino acids to try and combat dopamine depletion.
0
No votes
 
Total votes: 4

All-Seeing Eye
Average Poster
Average Poster
Posts: 29
Joined: Sun Oct 09, 2011 9:08 am

How to Tell when it is Appropriate to Up the Dose?

Post by All-Seeing Eye » Tue Dec 13, 2011 11:52 am

I have been on subutex for about 5-6 weeks now. I was doing ok on 2mg for 3-4 weeks but then I started getting the chills all the time and my pupils would be dialated. Obviously, this seems like withdrawal.

I'm not sure if I'm experiencing these symptoms because of normal tolerance increase or because I was taking a bunch of supplements to detox from gluten ingestion (have celiac disease). I took activated charcoal and zeolites for a few days to absorb toxins in my body but I think it might have pulled out my sub dose too. It seems like every time I take zeolite, an hour or two later I start feeling withdrawals.

I'll take another 2mg after this but I still don't feel normal. Do you think the zeolite/act. chacoal actually pulled out that much of my dose from my body? Is this just a normal tolerance increase?

I'm just not sure if I should raise my dose to 4mg, or stay on 2mg and maybe I'm just getting the chills for some other reason. What would any of you do? :?:

Mamasita
Average Poster
Average Poster
Posts: 16
Joined: Mon Feb 21, 2011 2:59 pm

Post by Mamasita » Tue Dec 13, 2011 12:05 pm

I can't speak for the zeolite, but the activated charcoal should not effect your bupe absorption. Activated charcoal works on the stomach contents themselves, and buprenorphine is absorbed directly into the bloodstream from the blood vessels under the tongue and in the buccal membranes. I'm really not sure what might be causing your withdrawal symptoms but hopefully another poster has some suggestions. Hope you feel better soon!

User avatar
Breezy_Ann
Long Time Member
Long Time Member
Posts: 873
Joined: Thu Jul 21, 2011 9:43 am
Location: AZ

Post by Breezy_Ann » Tue Dec 13, 2011 12:34 pm

From what I know of activated charcoal I agree with the above poster. My cousin's son got into some tylenol and at the ER they said the charcoal would only help with what was still in the stomach. However I read another post here where someone said different. I am just basing my opinion on what the ER Dr told me.

If you are concerned it is the activated charcoal stop taking it and see if the withdrawls go away. 2mg is a low dose and below the ceiling so it is possible it could be tolerance but until you eliminate the other possibility you won't know.

I hope you get this figured out soon and start feeling better!

User avatar
tearj3rker
Long Time Member
Long Time Member
Posts: 1457
Joined: Thu Jul 15, 2010 4:08 am

Re: How to Tell when it is Appropriate to Up the Dose?

Post by tearj3rker » Wed Dec 14, 2011 5:15 am

All-Seeing Eye wrote:It seems like every time I take zeolite, an hour or two later I start feeling withdrawals.
I don't know what this medication is, but I have had other medications do this to me. There are certain medications that induce the enzymes that break down buprenorphine, thus making it burn through it a lot faster. When I'd start on SNRI anti-depressants, I'd burn through my Suboxone so much faster it wasn't funny. Depakote did it too.

I had a doctor who was a genius with interactions and pharmacodynamics (?) . He actually adjusted my dose when I'd notice these issues, take note of what medications were involved, then when I'd stop those medications, he'd adjust the Suboxone dose back to where it was. No other doctor I've known was even aware of these things! He even told a detox doctor I'd need my Effexor dose adjusted when I jumped off Suboxone (and heroin).

So yeah. These interactions are real, and they also vary from person to person. Just because other people may not be having that problem, doesn't mean it's not real.

Post Reply